My name is Emily and I'm 24 years old. I have been suffering from chronic, daily migraines for about 4 months now. I have stage II endometriosis and have had 5 surgeries because of it. I see a endo. specialist and now a neurologist. I was given Depo-Provera 6/9/14 before my last surgery (6/20) After my first shot, I had some unpleasant side effects like bloating, mood swings, spotting. Nothing too intense. I received my second shot in mid August.
Two weeks after my second shot, my migraines hit and have been with me ever since. My neurologist gave me Depakote, 125mg 3x daily; Fioricet w/Codeine, 2 pills every 4 hours for migraine; Imitrex, 100mg taken at the beginning of my migraine or if my Fioricet doesn't work. However, the Fioricet w/Codeine has been a god send. I also take Promethazine, 12.5mg, 2 tabs every 6 hours for nausea during a migraine. Also taking Zofran 4mg, 1-2 tabs every 6 hours for nausea caused by my endo.
Oh, I suffer from migraines with aura. Extremely sensitive to light (even when I'm not having a migraine), sounds, and smells. Its mainly the lights and smells that drive me mad and feed into the nausea. My migraines can range from a few hours (if treated incredibly fast and aggressively) to a few days. If it lasts a few days, I get a Toradol shot and it gets knocked down after 15mins.
Anyway, long story short.. I was wondering if any other women who have used Depo-Provera had gotten migraines. Its a long shot but I'm incredibly curious.
Thank you for reading! Hopefully some kind women out there has (unfortunately) suffered from migraines induced by Depo and sees this. Fingers crossed. 😀